A bit of exercise has set off symptoms again!!

I have been feeling really well for the past few months and 2 weeks ago felt well enough to exercise. Havent done any for 2 years so started doing a bit of cardio at home and initially felt ok.

Over the past few days however the extreme tiredness has started again and I wonder if i need to reduce my meds abit. I am on 3 grains Erfa and 25 T3 (split x 3 a day) and wondered whether to cut down on the T3?

A while ago I felt similar when on Nutri adrenal meds and when I stopped taking them I felt fine.

Could the exercise have speeded up my metabolism?

Jan

8 Replies

oldestnewest
  • The exercise could have taxed your adrenals...... If you've needed to take nutri adrenal and haven't taken them, and you are taking the T3, chances are that the exercise is just a step too far for them.

    I used to work out with a trainer and got worse and worse, eventually I had to give up the exercise and sort out the adrenals..... it took me two years and I took NAX (a bit - hated them) and cortisone.....

    Are you following the protocol given by Paul, which involves taking the t3 before you get up?

    G x

  • My adrenals healed a while ago, I havent taken any supplements for them for over 7 months. I think I may stop the T3 for a few days and see how I feel.

  • Jan, exercising uses up your hormones - all hormones - at a higher rate. In a person with a normally working thyroid, the thyroid would just put out more, but if you're on replacement hormone, this can't happen, so you have less hormone left for other processes and you become more hypo.

    Rather than cutting down on the T3, I would be inclined to increase it when exercising.

    As to your adrenals, just because they healed once, doesn't mean they can't become stressed again. Rather than cutting down on the T3, I'd cut down on the exercise! But that's just me...

    Grey

  • Thanks Grey, I hadnt thought of it like that.

  • Yes totally agree with you Grey,

    We need additional help when doing anything more strenuous than normal, I know of one person who takes a little extra if they have a party to go to.

    Also in the colder months we need a little extra hormone too.

    It stands to reason your body needs more 'gas' (thyroid hormone) either to keep you warm, or keep your energy levels up when you use more.

  • Would this help you? Mary Shomon and Dr Ray Peat in conversation cast interesting light on

    exercise and other matters in hypothyroidism.

    thyroid-info.com/articles/r...

  • Very interesting...lots of info I hadn't read before, thanks.

  • Exercise is important! But build up slowly of course :0) sometimes it good to push yourself to exercise and gain the benefits.

    Bound to be a little set back if its the first bit of exercise in two years!!

    Si

You may also like...